Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 16, 2017, 12:21 AM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2017, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 16, 2017, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WWUS83 KLBF 160521
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1221 AM CDT WED AUG 16 2017
NEZ027-038-160600-
Loup NE-Custer NE-
1221 AM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP AND NORTHEASTERN
CUSTER COUNTIES UNTIL 100 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merna to near Berwyn.
Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Taylor, Sargent, Ansley, Merna, Comstock, Berwyn,
Victoria Springs State Recreation Area, Weissert, Westerville,
Lillian, Round Valley, Walworth, Arcadia Diversion Dam State Wildlife
Management Area, Wescott, Big Oak Canyon, Almeria, Divide Hill and
Gates.
This includes the following highways...
Highway 183 between mile markers 88 and 125.
Highway 2 between mile markers 262 and 296.
Highway 92 between mile markers 266 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4126 9938 4141 9998 4186 9957 4174 9921
4140 9921 4139 9920 4137 9920
TIME...MOT...LOC 0520Z 225DEG 21KT 4153 9987 4136 9944
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:05 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 16, 12:05 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1205 AM CDT Wed Aug 16 2017 .UPDATE... Issued at 505 PM CDT Tue Aug 15 2017 Updated forecast to reflect severe thunderstorm watch and added heavy rain. && .SHORT TERM...(This evening through Wednesday) Issued at 305 PM CDT Tue Aug 15 2017 The HRRR, NAM and GFS continue bounce around the prospect of a heavy rain center developing tonight somewhere between Valentine, Thedford and Broken Bow. This not uncommon. We probably won't know where it will develop until the thunderstorms begin coalesce this evening or later. It certainly appears conditions are favorable for storms capable of heavy rainfall as storms began to develop late this morning. All models indicate precipitable water increasing to 1.5 inches or higher and remaining high overnight. A strong upper level trof across UT/NV this afternoon will approach Nebraska overnight lowering heights aloft, steepening lapse rates and forcing thunderstorm development. The model consensus shows a sfc cold front drifting southeast overnight with a large warm sector opening up across Ncntl Neb. The rain activity is expected to shift east Wednesday morning with cooler temperatures and northwest winds. Severe weather has developed and is expected to continue well into the evening hours as a series of MCS's move through Swrn and Ncntl Neb. Ping pong to golf ball size hail was reported beginning around 830 am. The HRRR is the basis for this forecast. The amazing part of this is bulk effective shear is less than 25kt, but lapse rates below 500 mb are steep. .LONG TERM...(Wednesday night through Tuesday) Issued at 305 PM CDT Tue Aug 15 2017 The upper level trof across UT/NV this afternoon moves into the midwest Thursday morning. This will set up northwest flow aloft which would last until Saturday. 500mb winds aloft increase to around 30kt. Return moisture develops Thursday suggesting a chance of thunderstorms late Thursday/Thursday night. That rain chance shifts east Friday. More return moisture develops Saturday through Monday with additional rain chances mainly late in the day or in the evening. The potential for strong or severe thunderstorms will remain under review at this point. All rain chances are 40 percent or lower and generally isolated in terms of coverage. A gradual warming trend develops as h700 mb temperatures rise into the lower teens by this weekend. This would support highs in the upper 80s to around 90. The sky forecast for 1 pm CDT Monday: the ECM and GFS would suggest the potential for some high cloudiness associated with subtropical moisture streaming across the Rockies. The GFS indicates scattered midlevel cloudiness. Both the ECM and GFS show morning stratus associated with a cold front drifting into Neb. Presumably these clouds would burn off by noon. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1204 AM CDT Wed Aug 16 2017 Strong thunderstorms will continue to move slowly east through the early morning hours. Visibilities may be reduced to a mile at times with gusty winds to 45kts. Ceilings will lower with the passage of the storms into mvfr categories and then towards sunrise especially over the north cigs will lower into mvfr categories. Conditions will slowly improve through the morning. && .HYDROLOGY... Issued at 305 PM CDT Tue Aug 15 2017 WPC suggests the eastern portion of the forecast area could experience some level of flooding over the next 24 hours. The Flash Flood Watch has been expanded to include a good portion of Ncntl Neb and Swrn Neb. The RFC 3-hour flash flood guidance shows 1.5 to 2 inches in many areas and this was the basis for the flash flood watch covering much of the forecast area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT /6 AM MDT/ this morning for NEZ006>010-022-026>029-038-056>059-069>071. && UPDATE...Power SHORT TERM...CDC LONG TERM...CDC AVIATION...Power HYDROLOGY...CDC
Hazardous weather outlook, Aug 16, 12:09 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1209 AM CDT Wed Aug 16 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-170515- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1209 AM CDT Wed Aug 16 2017 /1109 PM MDT Tue Aug 15 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms with heavy rain, will continue into the overnight hours across southwestern into north central Nebraska. A flood watch is in effect for location south and east of a line from Oshkosh, to Arnold, to Sparks. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible Wednesday, and Thursday night, as well as Sunday night across the outlook area. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected overnight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Aug 15, 11:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1108 PM CDT TUE AUG 15 2017
NEZ059-070-071-160500-
Frontier NE-Hayes NE-Lincoln NE-
1108 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER...SOUTHEASTERN
PERKINS...LINCOLN AND HAYES COUNTIES UNTIL MIDNIGHT CDT...
At 1107 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Hershey to Palisade. Movement was east
at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
North Platte, Hayes Center, Sutherland, Hershey, Wallace, Maxwell,
Wellfleet, Dickens, Lake Maloney State Recreation Area, Sutherland
Reservoir State Recreation Area, North Platte Airport, Keith,
Maywood, Hamlet, Cottonwood Canyon State Wildlife Management Area,
O'Fallons, Willow View Campground, Hayes Center State Wildlife
Management Area, Red Willow Reservoir State Recreation Area and
Somerset.
This includes the following highways...
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 153 and 196.
Highway 83 between mile markers 27 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4055 10133 4072 10124 4139 10123 4139 10030
4035 10062 4035 10134
TIME...MOT...LOC 0407Z 267DEG 21KT 4136 10089 4041 10121
SnivelySpecial weather statement, Aug 15, 11:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1110 PM CDT TUE AUG 15 2017
NEZ024>026-036>038-160500-
Hooker NE-Custer NE-McPherson NE-Blaine NE-Thomas NE-Logan NE-
1110 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN
HOOKER...LOGAN...EASTERN MCPHERSON...NORTHWESTERN CUSTER...BLAINE
AND THOMAS COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/...
At 1110 PM CDT/1010 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Thedford to Tryon.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stapleton, Thedford, Tryon, Arnold, Dunning, Halsey, Gandy, Purdum,
Ringgold, Logan, Highway 83 crossing The Dismal River, Hawley Flats,
Linscott, Tarboz Lake, Shanklin Bluff, Pleasant Hill, Hoagland, Brown
Lake, Norway and Natwick.
This includes the following highways...
Highway 2 between mile markers 198 and 250.
Highway 92 between mile markers 197 and 258.
Highway 97 between mile markers 18 and 44.
Highway 83 between mile markers 107 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT/1100
PM MDT/ for central, north central and west central Nebraska.
LAT...LON 4140 10007 4141 10118 4209 10076 4209 10021
4208 9983
TIME...MOT...LOC 0410Z 265DEG 26KT 4206 10053 4140 10095
SnivelySpecial weather statement, Aug 15, 11:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
1113 PM CDT TUE AUG 15 2017
NEZ005-006-008-009-160500-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
1113 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...NORTHWESTERN
ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Norden to Thedford. Movement was east at
30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ainsworth, Springview, Long Pine, Johnstown, Brownlee, Norden,
Elsmere, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Willow Lake State Wildlife Management Area, Thomas
Creek State Wildlife Management Area, Smith Falls State Park,
Koshopah, Pine Glen State Wildlife Refuge, Antelope Peak, Nets Peak
and Moon Lake.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 203 and 255.
Highway 83 between mile markers 158 and 199.
Highway 12 between mile markers 9 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4209 9984 4210 10074 4214 10075 4300 10042
4299 9939
TIME...MOT...LOC 0412Z 268DEG 26KT 4298 10014 4211 10051
SnivelySpecial weather statement, Aug 15, 11:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
1154 PM CDT TUE AUG 15 2017
NEZ037-038-059-070-071-160545-
Custer NE-Frontier NE-Hayes NE-Lincoln NE-Logan NE-
1154 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...EASTERN LINCOLN...
SOUTHEASTERN LOGAN...SOUTHWESTERN CUSTER AND EASTERN HAYES COUNTIES
UNTIL 1245 AM CDT...
At 1152 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Stapleton to Palisade. Movement was east
at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
North Platte, Curtis, Brady, Maxwell, Wellfleet, Moorefield,
Stockville, Lake Maloney State Recreation Area, North Platte Airport,
Keith, Maywood, Cottonwood Canyon State Wildlife Management Area,
Willow View Campground, Freedom, Finchville, Vroman, Red Willow
Reservoir State Recreation Area, Somerset, Dancing Leaf Earth Lodge
and Quick.
This includes the following highways...
Highway 97 between mile markers 1 and 3.
Interstate 80 in Nebraska between mile markers 175 and 207.
Highway 83 between mile markers 27 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central, southwestern and west central Nebraska.
LAT...LON 4139 10076 4141 9997 4104 10008 4104 10023
4070 10022 4070 10018 4035 10028 4035 10097
TIME...MOT...LOC 0452Z 269DEG 22KT 4135 10049 4036 10087
SnivelySpecial weather statement, Aug 15, 11:56 PM CDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 1156 PM CDT TUE AUG 15 2017 NEZ025>027-037-038-160545- Loup NE-Custer NE-Blaine NE-Thomas NE-Logan NE- 1156 PM CDT TUE AUG 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP... LOGAN...NORTHWESTERN CUSTER...BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Brewster to near Gandy. Movement was east at 25 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Stapleton, Brewster, Arnold, Anselmo, Dunning, Halsey, Gandy, Logan, Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox Bayou, Almeria Meadow State Wildlife Management Area, Hawley Flats, Linscott, Tarboz Lake, Shanklin Bluff, Pleasant Hill, Hoagland and Brown Lake. This includes the following highways... Highway 183 between mile markers 143 and 148. Highway 2 between mile markers 225 and 261. Highway 92 between mile markers 224 and 266. Highway 83 between mile markers 106 and 122. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4141 9996 4139 10066 4208 10020 4209 9939 TIME...MOT...LOC 0456Z 266DEG 24KT 4207 10000 4142 10050 Snively
Special weather statement, Aug 16, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1221 AM CDT WED AUG 16 2017
NEZ027-038-160600-
Loup NE-Custer NE-
1221 AM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP AND NORTHEASTERN
CUSTER COUNTIES UNTIL 100 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merna to near Berwyn.
Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Taylor, Sargent, Ansley, Merna, Comstock, Berwyn,
Victoria Springs State Recreation Area, Weissert, Westerville,
Lillian, Round Valley, Walworth, Arcadia Diversion Dam State Wildlife
Management Area, Wescott, Big Oak Canyon, Almeria, Divide Hill and
Gates.
This includes the following highways...
Highway 183 between mile markers 88 and 125.
Highway 2 between mile markers 262 and 296.
Highway 92 between mile markers 266 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4126 9938 4141 9998 4186 9957 4174 9921
4140 9921 4139 9920 4137 9920
TIME...MOT...LOC 0520Z 225DEG 21KT 4153 9987 4136 9944
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 42 min |
| Aug 15, 8:38 PM CDT | Special Weather Statement | LBF | Garden | 52 min |
| Aug 15, 8:51 PM CDT | Flash Flood Warning | LBF | Deuel, Garden | 6 hr |
| Aug 15, 9:46 PM CDT | Special Weather Statement | LBF | Cherry | 44 min |
| Aug 15, 10:25 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Aug 15, 10:27 PM CDT | Special Weather Statement | LBF | Hooker, McPherson | 48 min |
| Aug 15, 10:30 PM CDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Aug 15, 10:43 PM CDT | Flash Flood Warning | LBF | Custer | 8 hr |
| Aug 15, 11:08 PM CDT | Special Weather Statement | LBF | Hayes, Lincoln | 52 min |
| Aug 15, 11:10 PM CDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 50 min |
| Aug 15, 11:13 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 47 min |
| Aug 15, 11:47 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 15, 11:54 PM CDT | Special Weather Statement | LBF | Frontier, Lincoln | 51 min |
| Aug 15, 11:56 PM CDT | Special Weather Statement | LBF | Blaine, Logan | 49 min |
| Aug 16, 12:40 AM CDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 16, 12:41 AM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 16, 1:25 AM CDT | Special Weather Statement | LBF | Frontier | 35 min |
| Aug 16, 1:27 AM CDT | Special Weather Statement | LBF | Custer | 33 min |
| Aug 16, 7:59 AM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Aug 16, 5:43 PM CDT | Areal Flood Advisory | LBF | Custer | 24 hr |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.